Alert archive / New Mexico / High Wind Watches in 2007

High Wind Watch 4, NWS Midland/Odessa, TX

February 17, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Feb 17, 2007, 1:47 PM MST for Eddy County, New Mexico. It took effect at Feb 19, 2007, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2007, 1:47 PM MST (20:47 UTC)
In effect from
Feb 19, 2007, 5:00 AM MST
Expired
Feb 18, 2007, 1:12 PM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -258 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-258 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 172047
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CST SAT FEB 17 2007

...INCREASING WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS MONDAY...

.MID LEVEL WINDS WILL INCREASE EARLY MONDAY IN ADVANCE OF AN UPPER
LEVEL SYSTEM. WINDS ARE EXPECTED TO BE FROM THE WEST WHICH WILL BE
FAVORED FOR CHANNELING TROUGH GUADALUPE PASS. THESE STRONGER MID
LEVEL WINDS COMBINED WITH POTENTIAL FOR GOOD MIXING FAVORS WINDS
TO INCREASE IN THE DAVIS MOUNTAINS AS WELL.

NMZ027-TXZ074-258-181000-
/O.NEW.KMAF.HW.A.0004.070219T1200Z-070220T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
247 PM CST SAT FEB 17 2007 /147 PM MST SAT FEB 17 2007/

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE POSSIBLE
MONDAY. THESE WINDS ARE EXPECTED TO INCREASE BEFORE NOON AND
DIMINISH BY SUNSET.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS74 KMAF 182012
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CST SUN FEB 18 2007

...VERY WINDY CONDITIONS ANTICIPATED ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS...THE VAN HORN CORRIDOR AND THE UPPER TRANS PECOS
REGION AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO ON MONDAY...

.WINDS WILL INCREASE ACROSS THE AREA ON MONDAY AHEAD OF AN UPPER
LEVEL STORM SYSTEM APPROACHING FROM SOUTHERN ARIZONA. AN INCREASING
PRESSURE GRADIENT OVER THE MOUNTAIN RANGES AND ADJACENT PLAINS
WILL RESULT IN VERY WINDY CONDITIONS BY MIDDAY MONDAY...INCLUDING
WIND GUSTS TO NEAR HURRICANE FORCE ACROSS THE HIGHER ELEVATIONS OF
THE GUADALUPE MOUNTAINS.

NMZ027-TXZ074-258-190415-
/O.UPG.KMAF.HW.A.0004.070219T1200Z-070220T0000Z/
/O.NEW.KMAF.HW.W.0009.070219T1600Z-070220T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
212 PM CST SUN FEB 18 2007 /112 PM MST SUN FEB 18 2007/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM
CST /8 PM MST/ MONDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO
9 PM CST /8 PM MST/ MONDAY. 

WESTERLY WINDS OF 30 TO 50 MPH...WITH GUSTS OVER 70 MPH...ARE
POSSIBLE MONDAY ACROSS THE GUADALUPE MOUNTAINS.  WESTERLY WINDS
OF 30 TO 40 MPH...WITH GUSTS OVER 60 MPH...ARE ALSO ANTICIPATED
ACROSS THE DAVIS MOUNTAINS ON MONDAY. THESE WINDS ARE EXPECTED
TO INCREASE BEFORE NOON AND GRADUALLY DIMINISH SHORTLY AFTER
SUNSET ON MONDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  THESE WINDS COULD MAKE DRIVING
DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS
CAMPERS...VANS...AND TRACTOR TRAILERS. THOSE PLANNING TRAVEL
ALONG U.S. 62/180 THROUGH GUADALUPE PASS OR ACROSS THE DAVIS
MOUNTAINS ON MONDAY ARE ENCOURAGED TO MONITOR THE LATEST
INFORMATION FROM THE NATIONAL WEATHER SERVICE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ057-058-190415-
/O.NEW.KMAF.WI.Y.0003.070219T1600Z-070220T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS
212 PM CST SUN FEB 18 2007 /112 PM MST SUN FEB 18 2007/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST
/8 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM
CST /8 PM MST/ MONDAY. 

WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH...ARE 
EXPECTED BY MIDDAY MONDAY AND CONTINUE THROUGH THE AFTERNOON
AND EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH A FEW
HOURS AFTER SUNSET ON MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 17, 1:04 PM MST, 43 minutes earlier.

Area forecast discussion, Feb 17, 1:04 PM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CST SAT FEB 17 2007

.SHORT TERM...
WEATHER WILL BE RELATIVELY QUIET THIS EVENING AS SURFACE HIGH
PRESSURE SETTLES INTO WEST-CENTRAL TEXAS FROM THE NORTH AND WEST. BY
MORNING...THIS ANTICYCLONE SHOULD BE CENTERED JUST WEST OF SAN
ANTONIO.  RELATIVELY GUSTY WINDS OUT OF THE NORTH-NORTHEAST ACROSS
THE PERMIAN BASIN THIS AFTERNOON WILL WEAKEN AFTER SUNSET AS THE
BOUNDARY LAYER DECOUPLES...HOWEVER THESE WINDS WILL CONTINUE TO VEER
AS THE SURFACE HIGH TRAVERSES TEXAS AND PICK UP AGAIN BY TOMORROW
AFTERNOON OUT OF THE SOUTH AS THE PRESSURE GRADIENT SHARPENS.

TEMPERATURES SHOULD REMAIN FAIRLY CLOSE TO THE CLIMATOLOGICAL NORMAL
THIS EVENING AS WAS THE CASE LAST EVENING.  EXPECT RELATIVELY CLEAR
SKIES TO DOMINATE WITH A FEW HIGH CLOUDS ACROSS THE SOUTHWESTERN
PORTIONS OF THE FA IN RESPONSE TO AREA SUBTROPICAL MOISTURE.
ELSEWHERE...WINDS SHOULD DECREASE TO NEAR 5 KNOTS OR LESS ACROSS
MUCH OF THE AREA AND TEMPERATURES SHOULD DROP FAIRLY QUICKLY.
BLENDED FWC AND GFS GUIDANCE FOR THE EVE LOWS.

.LONG TERM...
RETURN SLY FLOW IN PLACE ACRS W TX/SE NM SUN AS SFC HIGH PRESSURE
MOVES E AND AS 5H FLOW BACKS TO THE SW. THERMAL RIDGE LOOKS TO BE A
LITTLE MORE AMPLIFIED FROM MODEL RUNS 24HRS AGO WITH THICKER MID
CLOUDS PROBABLY STAYING W OF THE PECOS THRU MAX HEATING. FCST
SEEMS TO DEPICT THIS WELL. OTHERWISE WINDY CONDITIONS ACRS MUCH OF
PB SUN WITH IMPRESSIVE 12HR PRESSURE FALLS ACRS W TX AND TIGHT MSL
PRESSURE GRADIENT. MINOR SHRTWV TROF WILL PASS ACRS W TX EARLY MON
A.M. WHICH WILL ALLOW FOR LOW LEVEL WIND FIELD TO VEER TO THE
SW-W. MEANWHILE 7H WINDS WILL HAVE INCREASED TO 35-50KTS. WRF40 IS
AGGRESSIVE WITH MTN WAVE SIGNATURE BY 06Z MON AND WILL OPT TO
ISSUE HIGH WIND WATCH FOR DAVIS/GDP MTNS BEGINNING EARLY MONDAY.
WRF REMAINS FARTHEST N WITH APPROACHING SRN STREAM SHRTWV TROF
WHILE GFS/ECMWF ARE DECENT AGREEMENT WRT TIMING AND LOCATION. AS
SUCH THIS WILL AFFECT ONSET OF PRECIP. CURRENT FCST HAS BEST
CHANCES OF PRECIP TOWARD TUE P.M./WED A.M. AND THIS IS IN GENERAL
AGREEMENT WITH GFS/ECMWF...WITH WRF REMAINING OUTLIER WITH PRECIP
FARTHER N/E AND EARLIER. MID LEVELS HAVE WARMED AND MTN SNOWS HAVE
BECOME LESS OF A CONCERN. WEAK PACIFIC FRONT FOLLOWS SYSTEM EARLY
WED WITH MID LEVEL RIDGING QUICKLY DEVELOPING. BY THUR LOW LEVEL
FLOW BEGINS TO RESPOND TO NEXT SRN STREAM SYSTEM WITH THERMAL
RIDGING AND POTENTIAL FOR WIDESPREAD WINDY/VERY WINDY CONDITIONS
FRI FOLLOWED BY DRY COLD FRONT AND ASSOCD COOLING SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              33  63  43  70  /   0   0  10   0
CARLSBAD NM                30  65  40  74  /   0  10   0  10
DRYDEN TX                  35  63  40  66  /   0  10  10  10
FORT STOCKTON TX           30  66  46  76  /   0  10  10  10
GUADALUPE PASS TX          31  57  41  63  /   0  10  10  10
HOBBS NM                   31  64  41  70  /   0   0  10  10
MARFA TX                   21  56  33  64  /   0  10  10  10
MIDLAND INTL AIRPORT TX    30  63  39  70  /   0   0  10  10
ODESSA TX                  31  62  42  70  /   0   0  10  10
WINK TX                    32  67  40  74  /   0  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 5 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/
     MONDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Feb 17, 12:28 PM MST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CST SAT FEB 17 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-181000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
128 PM CST SAT FEB 17 2007 /1228 PM MST SAT FEB 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON MONDAY...EXPECT WINDS TO INCREASE BOTH IN THE MOUNTAINS AND ON
THE PLAINS AS ANOTHER STORM SYSTEM APPROACHES THE AREA. THE
TIME FRAME OF THESE ENHANCED WINDS SHOULD BE BETWEEN MONDAY
MORNING THROUGH LATE AFTERNOON...WITH WINDS DECREASING IN
INTENSITY BY MONDAY EVENING. WINDS NEAR THE GUADALUPE PASS SHOULD
APPROACH 40 MPH SUSTAINED WITH GUSTS NEARING AND EXCEEDING 60 MPH.
THE DAVIS MOUNTAINS ALSO SHOULD SEE THE SAME NEAR AND ABOVE 6000
FEET IN ELEVATION. WINDS WILL BE ENHANCED ACROSS THE ADJACENT
PLAINS OF BOTH THE GUADALUPE AND DAVIS MOUNTAIN CHAINS WITH WIND
SPEEDS NEAR 20-25 MPH SUSTAINED WITH HIGHER GUSTS APPROACHING 35
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.